Little white/clear films in mouth. What could it be?
Only very recently I have started occasionally getting little white/almost clear-coloured films/strings appearing on my cheeks inside my mouth.
When this occurs, my mouth usually feels a little drier than normal during the day. Then when I get home at the end of the day about 5pm, I see this little white material on my cheek(s).
Sometimes it is so faint, I can't really see anything (at there mostly isn't anything there) but when I run my finger around my cheeks, sometimes I can collect about 2-3mm in size of this white/clear material on my finger tip.
The material is easily removed by running a finger over it. There is no taste in my mouth, no pain or any discomfort or altered sensation at all. When I remove the little white material, there is no bleeding or red tender surface left.
I think this is definitely not pseudomembranous candidosis or erythematous candidosis.
I personally think that the mucosa in my mouth is shedding but I do not know why. Oral mucosal exfoliation or the mucosa is sloughing off for some reason.
The material that I remove, once collected on my finger tip is soft and needs a little bit of force to pull apart - for this reason I think it is epithelium, the top layer of my oral mucosa coming off.
I only ever find the white material on the inside of the cheeks in my mouth. Sometimes it is only on the left cheek, other days only the right and sometimes on both. It forms no where else in the mouth and is found no where else. It has never been on my tongue, palate or throat etc.
Before I started getting this, I excessively used listerene antibacterial mouthwash, brushed my teeth like 4 or 5 times a day and also used an antibacterial mouthwash called TCP which I diluted in water and gargled.
Once I tried the blue listerene whitening mouthwash and it actually stained the white/clear-coloured material a blue colour.
Since then I immediately changed toothpaste and avoid all mouthwashes. I stopped using TCP but I am still getting this problem.
My saliva at times feels thicker, looks frothy and white. I don't know if this is related or perhaps even the cause.
In order to eliminate dehydration as a cause I have been drinking lots of water and constantly using vaseline on my lips. I also chew gum during the day so I can increase my salivary flow yet this problem still occurs.
I will be going to a doctor to get a test done to make sure this isn't a real problem but until then, I'd like to see if something similar has happened to other people. I mean, has anyone had white/clear stuff in their mouth and went for a test or used antifungals and it turned out that the material in their mouth wasn't candida but the problem still remained.
Was a reaction to toothpaste. After changing my toothpaste about 5 times. I eventually used sensodyne and the problem immediately stopped. Possibly because the sensodyne toothpaste I used does not contain sodium lauryl sulphate. I did use a basic original colgate toothpaste and I still got the same problem but it was not very noticeable at all.
I am very meticulous when it comes to oral hygiene, I brushed after every meal and use mouthwash yet I have the same problem with Craigi90. I have been wondering what causes this filmy thing in my mouth every after 30 min from brushing and gargling.
It anwers my confusion when I read discussions and possible causes of this problem, I am convinced that is a toothpaste or mouthwash reaction only. I will try shifting toothpaste brand that does not contain sodium lauryl and observe the difference!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.